Ohio, 2011

Damaging Winds and High Wind in Ohio, April 28, 2011

April 28, 2011 · NWS ILN · 8 events in 6 counties and zones

A line of convective showers moved through during the early morning hours producing wind gusts and damage. In addition, some synoptic strong and high winds occurred during this time period.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A line of convective showers moved through during the early morning hours producing wind gusts and damage. In addition, some synoptic strong and high winds occurred during this time period.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 28, 12:28 AM EST, 1 hour 5 minutes earlier.

Area forecast discussion, Apr 28, 12:28 AM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
128 AM EDT THU APR 28 2011

.SYNOPSIS...
AS ANOTHER LOW TRAVELS THROUGH THE REGION SHOWERS AND THUNDERSTORMS...
SOME SEVERE...WILL REDEVELOP LATE THIS AFTERNOON THROUGH TONIGHT.
UNSETTLED WEATHER WILL PERSIST ON THURSDAY AS A TROUGH OF LOW PRESSURE
PUSHES THROUGH THE GREAT LAKES. HIGH PRESSURE AND DRY AIR WILL MOVE
IN ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
BROAD UPPER LEVEL TROF OVER THE NATIONS MID SECTION WITH OHIO
VALLEY IN A MOIST SRLY FLOW. SIGNIFICANT NEGATIVELY TILTED S/W
LIFTING NE AND PIVOTING THRU THE OHIO VALLEY TONIGHT. IN RESPONSE
TO THIS STRONG S/W A DEEPENING SFC LOW OVER SRN INDIANA TO TRACK
INTO NW OHIO BY 06Z...WITH ASSOCIATED SWD TRAILING COLD FRONT
SWEEPING THRU ILN/S FA BETWEEN 05Z AND 07Z. AHEAD OF THIS COLD
FRONT...WARM MOIST ASCENT HAS DEVELOPED IN THE FORM OF A 70KT LOW
LEVEL JET. FAVORABLE WIND FIELDS ARE IN PLACE WITH 0-6KM BULK
SHEAR OF 80KTS...ALONG WITH FAVORABLE LOW LEVEL SHEAR. GOOD INSTBY
HAS BEEN LACKING BUT WITH CONVECTIVE LINE ELEMENT ACROSS SRN
INDIANA WORKING INTO ILN/S FA...THE POTENTIAL STILL EXISTS FOR
ISOLD SVR WX GIVEN THE WIND FIELDS.

BEHIND THE CONVECTIVE LINE THERE WL BE A TEMPORARY DRY SLOT WITH
SHOWERS RE-DEVELOPING LATE DUE TO WRAP AROUND. LATEST NUMERICAL
MODELS SHOW VERY GOOD PRESSURE RISE/FALL COUPLET AROUND THE DEEP
SFC LOW LATE TONIGHT. EXPECT SEVERAL HOURS OF WIND ADVISORY CRITERIA
WITH WEST WIND GUSTS TO 50 MPH. HAVE ISSUED WIND ADVSY FROM 1 AM
TO 7 AM FOR ALL COUNTIES GENERALLY NORTH OF THE OHIO RIVER. HAVE
CONTD TO GO WITH A BLEND OF GUID NUMBERS FOR LOWS TONIGHT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
UPPER LEVEL LOW TO TRACK THRU SRN GREAT LAKES AND OPEN UP ON
THURSDAY WITH A S/W LOBE OF VORTICITY PIVOTING ESE ACRS THE REGION
DURG THE DAY TO THE SE OF THE UPR LOW. WITH GOOD CAA AT 8H...LOW
LEVEL LAPSE RATES WL STEEPEN...ALLOWING FOR MARGINAL INSTBY. WL
BUMP UP POPS TO HIGH CHC POPS WITH THE MENTION OF ISOLD THUNDER
DURG THE AFTN DUE TO THE POTENTIAL FOR LOW TOPPED CONVECTION. A
FEW STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL DUE TO VERY
LOW WBZ HEIGHTS. HAVE TRENDED HIGHS ON THE COOL SIDE OF GUIDANCE
ENVELOPE.

UPPER LEVEL TROF AXIS TO PIVOT INTO THE EASTERN GREAT LAKES
THURSDAY NIGHT. WILL DIMINISH PRECIP POPS OVERNIGHT. CLOUDS WL
LKLY HOLD ON FOR A GOOD DEAL OF THE NIGHT WITH SOME PARTIAL
CLEARING POSSIBLE LATE. HAVE TRENDED LOWS ON THE WARM SIDE OF
GUID.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THERE WILL BE DRY WEATHER ON FRIDAY WITH HIGH PRESSURE MOVING
THROUGH. DRY CONDITIONS WILL PROBABLY PERSIST ON SATURDAY WITH THE
HIGH NEAR THE ATLANTIC COAST. NEXT WEATHER MAKER WILL BE A COLD
FRONT TRAVELING FROM THE WEST. SLOWER ECMWF SOLUTION IS PREFERRED
WITH THE GFS TOO FAST CONSIDERING THE UPPER TROUGH IN POSITION OFF
THE ATLANTIC SEABOARD. WENT WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS MAINLY IN WESTERN COUNTIES SATURDAY NIGHT AND
SUNDAY. WITH FRONTAL PASSAGE EXPECTED MONDAY...SHOWERS AND
THUNDERSTORMS WILL POSSIBLE ALL ZONES. ANOTHER PERIOD OF DRY
WEATHER IS INDICATED TUESDAY AND WEDNESDAY WITH HIGH PRESSURE
MOVING IN BEHIND THE COLD FRONT.

TEMPERATURES ARE FORECAST TO TOP OUT IN THE 60S ON FRIDAY. 70S ARE
EXPECTED ON SATURDAY AS WARM ADVECTION OCCURS IN THE SOUTHERLY FLOW
BETWEEN THE HIGH AND COLD FRONT. A COOLING TREND RESULTING FROM
CLOUDS...PRECIPITATION...AND ADVECTION WILL DROP HIGHS BACK TO
AROUND 60 BY TUESDAY. SOLAR ENERGY SHOULD ADD A FEW DEGREES TO
READINGS ON WEDNESDAY. NORMAL HIGHS FOR THIS PERIOD ARE NEAR 70.

&&

.AVIATION /05Z THURSDAY THROUGH MONDAY/...
SURFACE LOW CURRENTLY OVER CENTRAL INDIANA WILL CONTINUE TO DEEPEN
AS IT LIFTS NORTHEAST INTO THE EASTERN GREAT LAKES THROUGH MID
MORNING. AS THE PRESSURE GRADIENT TIGHTENS...EXPECT WINDS TO
INCREASE OVER THE NEXT FEW HOURS WITH WIND GUSTS TO AROUND 40 KNOTS
OR SO...ESPECIALLY ACROSS NORTHERN PORTIONS OF FA. OTHERWISE...EXPECT
SCATTERED SHOWERS TO PERSIST THROUGH DAYBREAK WITH PRIMARILY MVFR
CIGS. AS LOW LIFTS OFF TO THE NORTHEAST...WE WILL GET INTO A DRY
SLOT THROUGH LATE MORNING AND THIS MAY ALLOW FOR LOWER CLOUDS TO
SCATTER OUT. WRAP AROUND MOISTURE WILL PIVOT DOWN INTO OUR AREA
THROUGH THIS AFTERNOON AND THIS COULD LEAD TO SOME SCATTERED RAIN
SHOWERS ON INTO EARLY EVENING.

OUTLOOK...THUNDERSTORMS POSSIBLE SATURDAY NIGHT INTO MONDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 4 AM EDT EARLY THIS MORNING FOR OHZ026-
     034-035-042>046-051>056-060>065-070>074-077>082-088.
     WIND ADVISORY UNTIL 7 AM EDT THIS MORNING FOR OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH UNTIL 4 AM EDT EARLY THIS MORNING FOR
     KYZ089>100.
IN...FLASH FLOOD WATCH UNTIL 4 AM EDT EARLY THIS MORNING FOR INZ050-
     058-059-066-073>075-080.
     WIND ADVISORY UNTIL 7 AM EDT THIS MORNING FOR INZ050-058-059-
     066-073-074.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...CONIGLIO
AVIATION...JGL
Hazardous weather outlook, Apr 27, 11:55 PM EST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1255 AM EDT THU APR 28 2011

INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065-
070>074-077>082-088-290500-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-HARDIN-MERCER-
AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
1255 AM EDT THU APR 28 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING...
...WIND ADVISORY IN EFFECT UNTIL 7 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

FLASH FLOOD WATCH.
 WIND ADVISORY.

A LOW PRESSURE SYSTEM LIFTING NORTHEAST TOWARD THE GREAT LAKES
WILL BRING A STRONG COLD FRONT THROUGH THE OHIO VALLEY EARLY THIS
MORNING. AS THIS FRONT MOVES THROUGH...GUSTY WEST WINDS OF 40 TO
50 MPH WILL BE POSSIBLE THROUGH DAYBREAK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ075-080-KYZ089>100-290500-
OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
1255 AM EDT THU APR 28 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY AND NORTHERN KENTUCKY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

FLASH FLOOD WATCH.

A LOW PRESSURE SYSTEM LIFTING NORTHEAST TOWARD THE GREAT LAKES
WILL BRING A STRONG COLD FRONT THROUGH THE OHIO VALLEY LATE
TONIGHT.

WITH THE DEEPENING SURFACE LOW MOVING THROUGH OHIO OVERNIGHT...
WINDS WILL INCREASE WITH GUSTS UP TO 45 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 27, 8:00 PM EST, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
900 PM EDT WED APR 27 2011

KYZ097>100-OHZ063-073-079>082-088-280200-
LEWIS KY-MASON KY-ROBERTSON KY-BRACKEN KY-ADAMS OH-BROWN OH-
FAYETTE OH-PIKE OH-ROSS OH-SCIOTO OH-HIGHLAND OH-
900 PM EDT WED APR 27 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEAST KENTUCKY AND SOUTH
CENTRAL OHIO THROUGH 1000 PM EDT...

A THUNDERSTORM...MOVING NORTHEAST AT 70 MPH...WILL QUICKLY MOVE FROM
MASON COUNTY KENTUCKY INTO ADAMS AND PIKE COUNTIES THROUGH 10 PM.

WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM...AS WELL AS BRIEF
HEAVY RAIN.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LEWISBURG...
WASHINGTON...MAYSVILLE...ABERDEEN...TOLLESBORO...RIPLEY...
MANCHESTER...WEST UNION...WINCHESTER...SEAMAN...PEEBLES AND BELFAST.

ALSO...SARDIS...PEED...HELENA...MAYS
LICK...LOWELL...MURPHYSVILLE...ABIGAIL AND MOUNT GILEAD ARE NEAR THE
PATH OF THIS THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 3 AM.

LAT...LON 3844 8404 3845 8409 3847 8411 3946 8340
      3924 8288 3848 8359 3852 8364 3850 8371
      3845 8385 3848 8394 3846 8397 3843 8398

BINAU
Special weather statement, Apr 27, 8:58 PM EST, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
958 PM EDT WED APR 27 2011

KYZ100-OHZ081-082-088-280300-
LEWIS KY-ADAMS OH-PIKE OH-SCIOTO OH-
958 PM EDT WED APR 27 2011

...SHOWERS AND A FEW THUNDERSTORMS WILL AFFECT SCIOTO...EASTERN
PIKE...SOUTHEASTERN ADAMS AND LEWIS COUNTIES THROUGH 1100 PM EDT...

AT 956 PM EDT...RADAR INDICATED SHOWERS AND A FEW THUNDERSTORMS
MOVING RAPIDLY NORTHEAST THROUGH LEWIS COUNTY TOWARD
SCIOTO...EASTERN PIKE...AND SOUTHEAST ADAMS COUNTIES...MOVING
NORTHEAST AT 60 MPH.

WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS ACTIVITY.

IN ADDITION...HEAVY RAINS ARE LIKELY WITH THESE SHOWERS AND
STORMS...WITH RAINFALL RATES IN EXCESS OF AN INCH PER HOUR.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CAMP DIX...VANCEBURG...
PORTSMOUTH...NEW BOSTON...ROSEMOUNT...WHEELERSBURG...SCIOTODALE...
LUCASVILLE AND PIKETON.

ALSO...CHARTERS...KINNICONICK...TANNERY...SANDY
SPRINGS...ROME...BUENA VISTA...REXTON AND GARRISON ARE NEAR THE PATH
OF THESE SHOWERS AND STORMS.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3833 8331 3847 8356 3918 8292 3916 8278
      3896 8280 3894 8275 3886 8276 3885 8271
      3869 8288 3875 8288 3872 8303 3868 8302
      3859 8307 3849 8318 3843 8323 3833 8324

BINAU
Special weather statement, Apr 27, 10:00 PM EST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1100 PM EDT WED APR 27 2011

INZ050-OHZ034-042-280400-
WAYNE IN-DARKE OH-MERCER OH-
1100 PM EDT WED APR 27 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN MERCER...
NORTHWESTERN DARKE AND NORTHWESTERN WAYNE COUNTIES THROUGH MIDNIGHT
EDT...

AT 1055 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM WEST OF NORTH DAYTON TO FRANKLIN...MOVING NORTHEAST
AT 40 MPH.

THESE STORMS HAVE SOME ROTATION IN THEM...AND THE AREA IS UNDER A
TORNADO WATCH.  BE PREPARED TO MOVE TO SHELTER SHOULD WARNINGS BE
ISSUED.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...GREENVILLE...UNION
CITY...ANSONIA...FORT RECOVERY...ST. HENRY...ROCKFORD AND COLDWATER.

ALSO...ECONOMY...WILLIAMSBURG...PALESTINE...SHARPEYE...SHARPS
CROSSING...COSMOS...CHATTANOOGA AND NORTH DAYTON ARE NEAR THE PATH OF
THIS LINE OF STRONG THUNDERSTORMS.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 4009 8460 3984 8522 4001 8520 4001 8482
      4070 8481 4074 8478 4073 8464

BINAU
Local storm report, Apr 27, 11:14 PM EST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1214 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 AM     FLASH FLOOD      VANCEBURG               38.59N 83.32W
04/28/2011                   LEWIS              KY   PUBLIC

            WATER OVER ROAD...CULVERT WASHED OUT. 2.5 INCHES RAIN
            ESTIMATED IN 24 HOURS

&&

ASL
Local storm report, Apr 27, 11:34 PM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1234 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 AM     FLOOD            WEST PORTSMOUTH         38.76N 83.03W
04/28/2011                   SCIOTO             OH   LAW ENFORCEMENT

            SEVERAL ROADS CLOSED DUE TO HIGH WATER.

&&

The radar

The Cincinnati radar (KILN), 55 km away, was scanning. The volume nearest the first event began at 06:44 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 3 high wind, 1 strong wind. Local standard time, as filed.

High Wind, Montgomery

When
April 28, 1:33 AM EST to 1:34 AM EST
Where
Montgomery forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
39.755, -84.291 (the zone’s center; the record gives no point)

The KDAY ASOS at the Dayton International Airport in Vandalia reported the wind gust.

High Wind, Shelby

When
April 28, 1:44 AM EST to 1:45 AM EST
Where
Shelby forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
Trained Spotter
Coordinates
40.332, -84.205 (the zone’s center; the record gives no point)

The wind gust was measured by a trained spotter three miles northwest of Sidney.

Thunderstorm Wind, Madison

When
April 28, 1:45 AM EST to 1:46 AM EST
Where
Madison County, London
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.880, -83.450

The spotter estimated the wind gust.

Thunderstorm Wind, Union

When
April 28, 1:52 AM EST to 1:56 AM EST
Where
Union County, 2.47 mi N of Lunda
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
40.406, -83.503

A metal shed was destroyed due to the winds.

High Wind, Auglaize

When
April 28, 1:56 AM EST to 1:57 AM EST
Where
Auglaize forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
40.561, -84.222 (the zone’s center; the record gives no point)

The wind gust occurred at the KAXV Wapakoneta Airport AWOS.

Thunderstorm Wind, Franklin

When
April 28, 2:21 AM EST to 2:22 AM EST
Where
Franklin County, 5 mi S of Hilliard
Measured
52 kt (60 mph) measured gust
Reported by
Trained Spotter
Coordinates
39.958, -83.150

Strong Wind, Auglaize

When
April 28, 2:30 AM EST to 2:32 AM EST
Where
Auglaize forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
40.561, -84.222 (the zone’s center; the record gives no point)

Trees were reported down due to the wind.

Thunderstorm Wind, Franklin

When
April 28, 2:31 AM EST to 2:32 AM EST
Where
Franklin County, Gahanna
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
40.020, -82.870

Several large tree branches were broken due to the winds.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2011Every state in 2011This day in weather historyWarnings in Ohio, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 292784, 292783, 292777, 292778, 292782, 292779, 292780, 292781.